Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 25, NWS Columbia, SC

April 6, 20225 counties in South Carolina; Columbia County, Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Apr 6, 2022, 7:03 PM EDT for 5 counties in South Carolina; Columbia County, Richmond County, Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 7:03 PM EDT (23:03 UTC)
Expired
Apr 6, 2022, 8:00 PM EDT
In force
57 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 63 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:20 PM EDTTSTM WND DMG2 N Trenton, SCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 N TRENTON. TREES REPORTED DOWN AROUND AND ON SALTERS POND ROAD. TIME ESTIMATED BY RADAR. CORRECTED TEXT FORMATTING.
Apr 6, 7:20 PM EDTTSTM WND DMG2 N Trenton, SCTREES REPORTED DOWN AROUND ON ON SALTERS POND ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 4:21 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS52 KCAE 062303
SVRCAE
GAC073-245-SCC003-037-065-071-081-070000-
/O.NEW.KCAE.SV.W.0025.220406T2303Z-220407T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
703 PM EDT Wed Apr 6 2022

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  East central Columbia County in east central Georgia...
  Northern Richmond County in east central Georgia...
  Southeastern Newberry County in central South Carolina...
  Edgefield County in central South Carolina...
  Northwestern Aiken County in central South Carolina...
  Saluda County in central South Carolina...
  Southeastern McCormick County in central South Carolina...

* Until 800 PM EDT.

* At 703 PM EDT, a severe thunderstorm was located 8 miles northwest
  of Edgefield, or 21 miles north of Evans, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Aiken, North Augusta, Evans, Batesburg-Leesville, Belvedere,
  Martinez, Edgefield, Saluda, Johnston, Ridge Spring, Edgefield
  County Airport, Riverwood, USC Aiken, Saluda County Airport, Aiken
  Municipal Airport, Graniteville, Gloverville, Monetta, Trenton and
  Ward.

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 1 and 37.
 Interstate 520 in South Carolina between mile markers 22 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

&&

LAT...LON 3398 8208 3398 8205 3396 8205 3396 8201
      3402 8197 3409 8145 3407 8148 3388 8157
      3381 8151 3379 8145 3357 8145 3352 8221
TIME...MOT...LOC 2303Z 256DEG 33KT 3384 8206 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

HC
1 follow-up statement
761 
WWUS52 KCAE 062322
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
722 PM EDT Wed Apr 6 2022

SCC071-062332-
/O.CAN.KCAE.SV.W.0025.000000T0000Z-220407T0000Z/
Newberry SC-
722 PM EDT Wed Apr 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWBERRY COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

LAT...LON 3385 8208 3393 8155 3392 8155 3388 8157
      3381 8151 3379 8145 3357 8145 3352 8221
TIME...MOT...LOC 2322Z 256DEG 33KT 3388 8186 

$$

GAC073-245-SCC003-037-065-081-070000-
/O.CON.KCAE.SV.W.0025.000000T0000Z-220407T0000Z/
Columbia GA-Richmond GA-Edgefield SC-Aiken SC-Saluda SC-McCormick SC-
722 PM EDT Wed Apr 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL COLUMBIA...NORTHERN RICHMOND...EDGEFIELD...
NORTHWESTERN AIKEN...SOUTHEASTERN SALUDA AND SOUTHEASTERN MCCORMICK
COUNTIES...

At 722 PM EDT, a severe thunderstorm was located near Johnston, or 18
miles west of Batesburg-Leesville, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Aiken, North Augusta, Evans, Batesburg-Leesville, Belvedere,
Martinez, Edgefield, Johnston, Ridge Spring, USC Aiken, Edgefield
County Airport, Aiken Municipal Airport, Graniteville, Gloverville,
Monetta, Trenton, Ward, Strom Thurmond High School, Poverty Hill and
Cleora.

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 1 and 37.
 Interstate 520 in South Carolina between mile markers 22 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!

&&

LAT...LON 3385 8208 3393 8155 3392 8155 3388 8157
      3381 8151 3379 8145 3357 8145 3352 8221
TIME...MOT...LOC 2322Z 256DEG 33KT 3388 8186 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

HC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 5:09 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 6, 5:09 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
509 PM EDT Wed Apr 6 2022

.SYNOPSIS...
Chance for showers and thunderstorms including some severe
thunderstorms across the region once again into tonight. Dry,
cool weather will return for late this week and into the
weekend. Temperatures and shallow moisture will increase through
early next week but the next chance for showers should hold off
until late Tuesday or Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

Tornado Watch 102 has been issued for areas along and south of
I-26 excluding Newberry county.

Previus discussion follows:

Mostly cloudy across much of the area this afternoon.
Temperatures have struggled to warm, but dewpoints remain quite
juicy with values in the mid to upper 60s. Remnant boundary
which started south of the CWA this morning is still expected to
become the focus for another round of shower and thunderstorm
development this afternoon into tonight. Some breaks in the
clouds are noted along that boundary, with storms in western GA
beginning to develop. As this boundary continues to lift north,
we'll be keeping a close eye for shower and thunderstorm
development. Upper dynamics appear favorable for severe
weather, generally in the form of damaging wind gusts and some
large hail. This is due to sufficient CAPE in the hail growth
zone, strong mid-level lapse rates and drier air aloft leading
to high DCAPE values. All said, model solutions suggest MLCAPE
values between 1000 and 2000 are possible into this evening.
While there remains a low-end tornado threat, wind shear, SRH
and EHI values are not as significant as Tuesday, and so current
thinking is that this threat will generally remain south of our
area. However, short-lived and quickly developing spinups are
possible with any severe storms which develop. Best coverage should
be across the southern half of the CWA through this evening.

Hi-res CAMs are not in as good of agreement regarding the
evolution of convection compared to Tuesday. However, the
majority of them do highlight the 06/20Z through 07/04Z time
period. There looks to be a bit of a break before a secondary
round of showers and thunderstorms is possible ahead of a cold
front somewhere around 07/07 to 07/10Z tonight. The severe
threat with the subsequent push of showers and storms seems to
be lower at this time.

Temperatures this afternoon could warm up an additional few
degrees into the mid 70s, except to the south where breaks in
the clouds may allow for some additional warming. Overnight the
rain, cloud cover and background wind field will limit cooling
and lows should remain warm, in the mid 60s. Slightly lower
values are possible in the western CSRA if clearing occurs late
in the near term period.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front will push through the forecast area Thursday morning
with the potential for some shower activity along and ahead of
the boundary. However westerly 850 mb winds and modest moisture
advection suggest only scattered or isolated convective
coverage. Confidence in thunderstorm development is
low however due to unfavorable diurnal timing and a lack of deep
moisture. Think the bulk of any precip will be east of the
area by midday as PWATS decrease rapidly below one inch and
dewpoints crash into the 40s. It will be breezy behind the
front with westerly gusts up to 25 mph, just below Lake Wind
Advisory criteria for now but will have the midnight shift
reevaluate. Highs will be in the low to mid 70s for most
locations - cooler in the western FA and CSRA. Cold advection
will strengthen overnight with temperatures dropping into the
mid to upper 40s. Winds will remain elevated preventing ideal
radiational cooling conditions despite dewpoints settling in the
upper 30s and mostly clear skies.

A deep upper level trough will settle over the eastern CONUS
Friday. At the surface, dry high pressure will ridge into the
forecast area with below normal temperatures expected Friday
afternoon. Temperatures will peak in the upper 60s and breezy
conditions continue due to a tight pressure gradient. Lows
Friday night a bit cooler with values in the upper 30s to low
40s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Troughing persists through Saturday and finally swings through
on Sunday with ridging building in behind. Dry conditions
continue this weekend with below normal temperatures and breezy
conditions. Winds die off a bit Saturday night with lows falling
into the 30s. We'll have to watch for a potential frost threat.
Surface high pressure is in control Sunday night into Monday
with dry low levels and weak winds, and another cool night is
expected. Current NBM guidance has temperatures a bit warmer
than Saturday night, but will continue to monitor trends. The
aforementioned upper ridging will help induce a warming temperature
trend with increasing shallow moisture on Monday. Mean PWAT
values from global ensembles rise above 1 inch late Tuesday or
Wednesday. A few passing upper level disturbances moving through
the flow may increase rain chances during this period, but there
remains some uncertainty in the forecast this far out in the
period.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Restrictions through tomorrow morning, then slowly improving as
the cold front moves east.

Deep cloud coverage remains over the area and all TAF sites
remain in IFR/LIFR. Looking at current satellite, drier air is
beginning to advect into the southern Midlands and CSRA.
Ceilings will lift, however this will preclude convection
initiation. Scattered thunderstorms will move into Augusta then
Orangeburg terminals, at times possibly widespread as we head
into the early evening. Showers and storms will likely reduce
visibilities to IFR/LIFR considering the available moisture in
the atmosphere. After the initial evening convection, another
round of showers will move through as the cold front enters the
area around 05-08z. Gusts outside of storms will be from the
SSW around 5-10kt, veering west as the front pushes through in
the early morning hours. Mixing will ramp up shortly after
sunrise and skies will quickly clear before noon, but before
that, expect intermittent MVFR/IFR cigs/vis through most of the
forecast period.

EXTENDED AVIATION OUTLOOK...Dry air moves in behind the cold
front. No widespread restrictions expected.

&&

.HYDROLOGY...
Heavy rainfall on the order of 2 to 4 inches across the region
on Tuesday has lead to considerable rises on many area mainstem
rivers. Multiple Flood Warnings and Flood Advisories are
currently in effect. With heavy rainfall possible this
afternoon into this evening, additional flooding and subsequent
warnings and advisories may be issued.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Apr 6, 4:46 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
446 AM EDT Wed Apr 6 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-070900-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
446 AM EDT Wed Apr 6 2022

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop once again by this
afternoon, lasting into this evening.  Strong damaging winds, hail,
isolated tornadoes, and heavy rainfall will all be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Apr 6, 5:15 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
515 PM EDT Wed Apr 6 2022

SCZ030-035-041-135-136-062145-
Central Orangeburg SC-Barnwell SC-Aiken SC-Bamberg SC-
Northwestern Orangeburg SC-
515 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northeastern
Barnwell, northwestern Bamberg, east central Aiken and northwestern
Orangeburg Counties through 545 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, or 11 miles north of Barnwell, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Williston, Blackville, Barnwell State Park, Springfield, Salley,
Neeses, Norway, Elko and Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3327 8137 3344 8150 3366 8117 3343 8097
TIME...MOT...LOC 2115Z 235DEG 24KT 3341 8137

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

gpl
Special weather statement, Apr 6, 5:57 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Columbia SC
557 PM EDT Wed Apr 6 2022

SCZ025>028-030-062300-
Lexington SC-Aiken SC-Richland SC-Saluda SC-Edgefield SC-
557 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of central Edgefield,
northwestern Lexington, north central Aiken, southeastern Saluda and
northwestern Richland Counties through 700 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Johnston, or 18 miles northwest of Aiken, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Batesburg-Leesville, Red Bank, Oak Grove, Edgefield,
Saluda, Johnston, South Congaree, Ridge Spring, Edgefield County
Airport, Saluda County Airport, Chapin, Gilbert, Summit, Monetta,
Trenton, Ward, Cedar Grove Fire Station, Saluda Co Sheriff's Office
and Bundrick Island.

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 35 and 58.
 Interstate 26 between mile markers 90 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3410 8157 3407 8150 3409 8146 3408 8145
      3408 8143 3407 8139 3412 8143 3414 8143
      3418 8140 3420 8134 3422 8134 3422 8133
      3388 8111 3367 8188 3387 8200
TIME...MOT...LOC 2156Z 241DEG 31KT 3381 8185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

gpl
Special weather statement, Apr 6, 6:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
631 PM EDT Wed Apr 6 2022

SCZ037-038-137-062300-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-
631 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of eastern Calhoun,
southwestern Clarendon and southeastern Orangeburg Counties through
700 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian Field, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holly Hill, Summerton, Santee State Park, Santee, Eutawville, Vance,
Poplar Creek Landing, St. Paul, Rocks Pond Campground and Marina,
Eautaw Springs, Indian Bluff Recreation Park, Blounts Landing and
Mill Creek Marina and Campground.

This includes the following highways...
 Interstate 26 between mile markers 166 and 169.
 Interstate 95 between mile markers 85 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3348 8015 3346 8013 3345 8015 3346 8016
      3345 8017 3345 8020 3344 8020 3345 8022
      3330 8025 3327 8030 3328 8035 3326 8036
      3326 8043 3329 8049 3333 8050 3328 8061
      3363 8050 3351 8010
TIME...MOT...LOC 2231Z 213DEG 28KT 3322 8053

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

gpl
Local storm report, Apr 6, 6:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
645 PM EDT WED APR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      4 NW MISTLETOE STATE PA 33.69N 82.43W
04/06/2022                   LINCOLN            GA   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AND CLOSED INCLUDING
            SALEM CHURCH ROAD.

&&

AWP
Special weather statement, Apr 6, 6:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Columbia SC
654 PM EDT Wed Apr 6 2022

SCZ025-026-030-062330-
Aiken SC-Saluda SC-Edgefield SC-
654 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of southeastern
Edgefield, northwestern Aiken and south central Saluda Counties
through 730 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgefield County Airport, or 11 miles north of Belvedere, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Edgefield, Johnston, Ridge Spring, Edgefield County Airport, Monetta,
Trenton, Ward, Strom Thurmond High School, Harmony and Edgefield
Federal Correction Institution.

This includes Interstate 20 in South Carolina between mile markers 26
and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3362 8193 3374 8200 3395 8163 3371 8149
TIME...MOT...LOC 2254Z 245DEG 27KT 3370 8191

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

fwa
Special weather statement, Apr 6, 6:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
655 PM EDT Wed Apr 6 2022

SCZ041-136-137-062330-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
655 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of southeastern Bamberg
and south central Orangeburg Counties through 730 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lodge, or 15 miles south of Bamberg, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Branchville, Rivers Bridge State Park and Ehrhardt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3307 8115 3336 8072 3326 8064 3312 8089
      3309 8088 3306 8090 3307 8092 3310 8094
      3303 8108
TIME...MOT...LOC 2254Z 237DEG 20KT 3308 8097

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

HC

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:04 PM EDTRiver Flood WarningCAECalhoun, Lexington, Richland5 days
Apr 5, 9:04 PM EDTRiver Flood WarningCAECalhoun, Richland4 days
Apr 5, 9:04 PM EDTRiver Flood WarningCAEOrangeburg6 days
Apr 5, 9:04 PM EDTRiver Flood AdvisoryCAELexington, Richland3 days
Apr 6, 2:07 AM EDTRiver Flood WarningCAEEdgefield, McCormick50 hr
Apr 6, 8:54 AM EDTRiver Flood WarningCAEGreenwood, Newberry, Saluda20 hr
Apr 6, 3:49 PM EDTSpecial Weather StatementCAEEdgefield41 min
Apr 6, 4:25 PM EDTSpecial Weather StatementCAEClarendon35 min
Apr 6, 4:28 PM EDTSpecial Weather StatementCAEAiken32 min
Apr 6, 4:48 PM EDTSpecial Weather StatementCAEAiken42 min
Apr 6, 5:09 PM EDTSpecial Weather StatementCAEEdgefield36 min
Apr 6, 5:15 PM EDTSpecial Weather StatementCAEBarnwell30 min
Apr 6, 5:23 PM EDTAreal Flood AdvisoryCAEEdgefield, McCormick112 min
Apr 6, 5:29 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick31 min
Apr 6, 5:32 PM EDTFlash Flood WarningCAEEdgefield, McCormick118 min
Apr 6, 5:36 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg24 min
Apr 6, 5:57 PM EDTSpecial Weather StatementCAELexington, Saluda63 min
Apr 6, 6:22 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick38 min
Apr 6, 6:31 PM EDTSpecial Weather StatementCAEClarendon29 min
Apr 6, 6:43 PM EDTAreal Flood AdvisoryCAEAiken, Edgefield, Lexington, McCormick, Saluda2 hr
Apr 6, 6:54 PM EDTSpecial Weather StatementCAEEdgefield36 min
Apr 6, 6:55 PM EDTSpecial Weather StatementCAEBamberg35 min
Apr 6, 7:19 PM EDTSpecial Weather StatementCAELexington, Richland41 min
Apr 6, 7:34 PM EDTSpecial Weather StatementCAEClarendon, Orangeburg56 min
Apr 6, 7:35 PM EDTAreal Flood AdvisoryCAELexington, Richland115 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2022Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.